I have just picked up my supply of Lariam before I head off for my assault on Kili. Now, the side effects look pretty awful. Can anyone tell me if the side effects last all the time you are taking them, do they occur just after they are taken, or are you just unlucky to get nast side effects? Please don't come out with the one about walking like a crab! In this Northern town, even by the banks of the River Porter, there are no mozzis around, by the way.
There's some useful stuff on various web sites - might be lins in the health section of OUTDOORSmagic, worth a check. From memory, it's only a percentage of users who really cop the side effects, but they're not nice and have been implicated in several cases of suicide.
Vivid dreams are the best of it... Try a search for Lariam and side effects on google.com and you'll find a load of sites, but beare in mind that malaria's pretty unpleasant can kill you. There's an account in one of Tim Cahill's books that'll put you right off malaria...
Anyway, have a great trip and write an account for us when you're back.
Ooops, missed this when it was current. Just incase anyone else is looking and wondering, Larium is pretty nasty stuff - I was lucky (?) enough to experience most of the side effects over 4 months of abuse and can only recommend the spectacular dreams (we coined them Mefloquine Dreams).
The real bugger of it all was catching Malaria anyway. It is a bit of a problem - or was at first. Massivly high temp, delerium, lethagy and loads of other symptoms which effectivly took me out of circulation for 6 months. Seem to have more or less got over it now with only pretty mild attacks for the last 4 or 5 years.
Hope this is of some help to folk. My one piece of advise would be to take some chloro-qunine tabs as well - if you start to suffer too much from the side effect switch to them. It won't be as good a protection, but is better than nothing. Me, I am never taking Larium again.